Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 261, NWS Lubbock, TX

July 6, 2005Kent County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 6, 2005, 4:09 AM CDT for Kent County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2005, 4:09 AM CDT (09:09 UTC)
Expired
Jul 6, 2005, 5:15 AM CDT
In force
66 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Kent County, TX

The radar

The Lubbock radar (KLBB), 104 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 2:15 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2514 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 060911
SVRLUB
TXC263-061015-
/O.NEW.KLUB.SV.W.0261.050706T0909Z-050706T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
409 AM CDT WED JUL 6 2005

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENT COUNTY IN NORTHWEST TEXAS

* UNTIL 515 AM CDT

* AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM JUSTICEBURG TO 14 MILES NORTHWEST
  OF CLAIREMONT...MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE GIRARD...
  CLAIREMONT AND JAYTON.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3338 10102 3297 10103 3297 10054 3337 10053

$$
1 follow-up statement
000 
WWUS54 KLUB 060954
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 AM CDT WED JUL 6 2005

TXC263-061015-
/O.CON.KLUB.SV.W.0261.000000T0000Z-050706T1015Z/
KENT TX-
454 AM CDT WED JUL 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM CDT FOR KENT
COUNTY...

AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
AROUND 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF CLAIREMONT...
OR 8 MILES SOUTH OF JAYTON...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF SOUTHEAST KENT COUNTY.

DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3296 10103 3339 10103 3338 10052 3297 10052

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:26 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 6, 2:26 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
226 AM CDT WED JUL 6 2005

.UPDATE...
QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 609...EFFECTIVE
UNTIL 7 AM CDT. UPDATED PRODUCTS OUT SHORTLY.

KW

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

17
Hazardous weather outlook, Jul 5, 11:45 AM CDT, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1145 AM CDT TUE JUL 5 2005

TXZ021>044-061645-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1145 AM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

ALTHOUGH A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE ROLLING PLAINS
AND SOUTHEAST PANHANDLE THIS AFTERNOON...THE ATMOSPHERE WILL TAKE
THE MAJORITY OF THE DAY TO RECOVER FOLLOWING THIS MORNINGS SEVERE
THUNDERSTORM COMPLEX THAT PRODUCED HIGH WINDS AROUND THE REGION. BUT
STRONG HEATING AND STEEP LAPSE RATES COULD SUPPORT SCATTERED STRONG
TO SEVERE THUNDERSTORMS DEVELOPING MAINLY ACROSS THE NORTHWESTERN
COUNTIES OR FURTHER NORTHWEST AGAINST THE FRONT RANGE OF THE SANGRE
DE CRISTO RANGE LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THESE
STORMS MAY THREATEN THE ENTIRE AREA OVERNIGHT WITH STRONG WINDS THE
PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORM COMPLEXES MAY MOVE THROUGH THE AREA AGAIN WEDNESDAY
NIGHT AND THURSDAY NIGHT WITH THE POTENTIAL TO PRODUCE SEVERE
STRAIGHT LINE WINDS.

In the hours before

Special weather statement, Jul 6, 2:23 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
223 AM CDT WED JUL 6 2005

TXZ024>026-028>032-034>044-061200-
BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL-
HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY-YOAKUM-
223 AM CDT WED JUL 6 2005

SEVERE THUNDERSTORM WATCH NUMBER 609 IS IN EFFECT UNTIL 7 AM. THE
WATCH INCLUDES THE FOLLOWING COUNTIES...

BRISCOE...CROSBY...GARZA...HOCKLEY...LAMB...MOTLEY...YOAKUM...
CHILDRESS...DICKENS...HALE...KENT...LUBBOCK...STONEWALL...COTTLE...
FLOYD...HALL...KING...LYNN AND TERRY.

KW
Local storm report, Jul 6, 2:41 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
241 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND GST     4 S LEVELLAND           33.52N 102.36W
07/06/2005  61 MPH           HOCKLEY            TX   MESONET

&&

WIDELSKI
Local storm report, Jul 6, 3:01 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
301 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND GST     3 W LUBBOCK             33.58N 101.93W
07/06/2005  62 MPH           LUBBOCK            TX   MESONET

&&

WIDELSKI

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:57 AM CDTSevere Thunderstorm WarningLUBLamb33 min
Jul 6, 2:15 AM CDTSevere Thunderstorm WarningLUBHockley30 min
Jul 6, 2:23 AM CDTSevere Thunderstorm WarningLUBHale52 min
Jul 6, 2:24 AM CDTSevere Thunderstorm WarningLUBLubbock51 min
Jul 6, 3:04 AM CDTSevere Thunderstorm WarningLUBLynn41 min
Jul 6, 3:06 AM CDTSevere Thunderstorm WarningLUBCrosby54 min
Jul 6, 3:23 AM CDTSevere Thunderstorm WarningLUBGarza67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.